6MP - Purinethol

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

stogieFL
New Member


Date Joined Jun 2008
Total Posts : 10
   Posted 7/1/2008 10:38 AM (GMT -7)   
I started on the 6MP about two weeks ago and I seem to be having great success with it.  Dr. mentioned that it could take up to two months but it seemed to work in a couple of days.  Maybe just coincidence.  I also started the tapering on the 5mg Prednisone to every other day, today being my last dose.
 
The problem that I am having is that I feel nauseous and tired at different times throughout the day.  My Dr. says there isn't much we can do except switch meds.  Also I haven't gotten back the results of the bloodwork yet.  I would hate to switch if it seems to be working and I assume the tapering also has some side effects.  Has anyone else had to deal with this?
 
Age: 39
Diagnosed UC: Dec 1999
Remission Cocktail: Azulfidine, Prednisone, Paragoric Liquid
 
UC Flare: March 2008
Current Meds: 4 Lialda, 2 Purinethol, 5 mg Prednisone (tapering)
Other ailments: HBP, Gout


suebear
Forum Moderator


Date Joined Feb 2006
Total Posts : 5698
   Posted 7/1/2008 11:17 AM (GMT -7)   
The fatigue might be caused by the prednisone taper, a common side effect. I think you need to get completely off pred for some time before expecting to bounce back; at least that was my prednisone experience.

Sue
dx proctitis in 1987
dx UC in 1991, was stable until 1998

1998 started prednisone, asacol, pentasa, nortriptylene, ativan, 6MP, rowasa enemas and suppositories, hydrocortisone enemas, tried the SCD diet, being a vegetarian, omega 3s, flax, pranic healing, yoga, acupuncture, probiotics

2000 lost all my B-12 stores and became anemic

2001 opted for j-pouch surgery- now living life med-free


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23551
   Posted 7/1/2008 11:34 AM (GMT -7)   
Fatigue and nausea is also normal when you first start 6mp. You can try taking it at bedtime to reduce the side effects. Once your body gets used to the medication, that should cease. I would say about a month or so.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs), Hydrocortisone E's, Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Allergies-Singulair, Allegra
~Secondary Reynauds Syndrome-'04-Norvasc~Spinal Stenosis~Sacroiliitis-epidural injections~bulging discs C5,C6&C7(?)~waiting for epidural injections
To help Healingwell - click here: DONATE
 
 
 
 

 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, February 21, 2018 8:43 AM (GMT -7)
There are a total of 2,931,603 posts in 321,662 threads.
View Active Threads


Who's Online
This forum has 160375 registered members. Please welcome our newest member, Nele84.
394 Guest(s), 19 Registered Member(s) are currently online.  Details
NicHostetler, rpw612, Lapis_29, Gemlin, island time, Jumpei, Flux25, Kat1000, 3timechamp, ktownharry, samster, PamSmith, scottaleh, jmadrid, NKinney, ghostcat, RobLee, k07, straydog